I Have recently been prescribed TiZANidine for bad muscle spasms. And since starting the prescription, If I take one before bed, I can not sleep. It keeps me up all night with just a thousand thoughts running through my head. I've tried reading up on it and everything I read, everyone claims it helps them sleep... Any help on this matter
Insomnia is reported as a rare possible side effect.
Visual hallucinations were observed in 3% (n=5) of patients in 2 clinical trials. Patients were aware the events were not real in most cases, and in only one case did problems persist following discontinuation. Sedation appears to be dose related in single dose studies and may in approximately 10% of cases be severe enough to interfere with daily activities. In multiple dose studies, however, the incidence of sedation peaked following one week of treatment, and remained stable thereafter.[Ref]
Nervous system side effects have frequently been associated with the use of this tizanidine. Sedation, somnolence, and asthenia have been reported in up to 48% of patients. Dizziness has been reported in 16% of patients. "Duskiness, hallucinations, nervousness, insomnia, and speech disorder have been reported rarely."
Talk to your Dr. perhaps you can take it in the morning.
Try taking it early in the day.
Sorry to hear that! I take it currently and have had no problems with sleep, but it doesn't make me sleepy either. I agree, try taking it early, or talk to your provider about just taking it during the day. Maybe something different for night time.
I was prescribed 4mg of tizanidine 3x a day and 10/325 percocet every 4hrs around the clock for chronic back pain starting Feb. of 2015. I noticed when I took it at night I got very sleepy but during the day it didn't phase me much at all. My eating habits were poor and I only ate at night. If I did eat during the day it wasn't close to the times I took the tizanidine. But I used to binge eat at night and I found it so strange that it only made me sleepy at night. Just this June I was bumped up to 8mg tablts of tizanidine every 8 hours and 20mg oxycodone every 4hrs. I noticed strangely since I've been on tizanidine, I no longer binge eat at night. 1 day I ran out of tizanidine and got a few from my sister that had some left over from an arm injury except they were 6mg capsules. They made my heart race and kept me up that night after taking just one capsule.
I normally research my meds before I take them just because I'm a nerd and I like to know exactly what I'm taking but this time I neglected to do so. The next morning I immediately googled tizanidine and found out there was some slight different between the capsules and tablets. But, the bonus was I found that eating with tizanidine increases the side effects of tizanidine. So, when I got my refill bumped up from 4mg to 8mg, I found out that it doesn't come in 8mg but my doc was unaware. The tablets only come in 2mg and 4mg and since I had that terrible night with the 6mg capsules, I had the doc re-write the script for 2 4mg tabs to equal the 8mg. Now, when I wake up in the morning around 8am, I eat a small breakfast and take my meds right after or at least within the hour of taking it and I get very sleepy and I doze right off for about 3hrs and since I'm on disability, I can sleep whenever I want. (yay) Bit, what I'm getting to finally is that if I eat at least an hour before or after I take it, I get super sleepy and the amount of sleep I get is contingent upon how much I eat. I no longer binge eat at night and I've started eating during the day, needless to say, I've lost a considerable amount of weight, which is great with me. And just to be sure that it was the food making me sleepy and not the increase in oxycodone, I started taking the OxyContin and tizanidine at different times. And every single time that I take it without food inside awake. This was a crucial find for me since I also have insomnia. Ambien doesn't work for me anymore since I've been on it so long. Now, I plan my dosages around my bed time and it has completely changed my horrible sleeping and eating habits, actually more than it helps the muscle spasms. Sorry I took so long to tell my story but I really wanted to share it with you all. So, my question is... have you tried it with food? Any food will do but it has to be more than just a snack nor does it have to be a full meal. A sandwich or salad will do just fine. Try that and see what happens. Hope this helps.
I was prescribed Tizanidine some months ago for anxiety stress and fatigue, sleeplessness. I waited awhile and decided to try one in the evening. I also care give helping a relative I live with. I was surfing on my laptop and started to feel droggy. I felt very sleepy. I did keep falling asleep at my laptop. It was weird, how I felt. I actually could not wake up, even though I tried. I kept going to sleep, even though the person I was caring for needed my assistance at the time. I kept trying to get up, but it was hard to move because I could not stay awake and felt wobbly. Scary. It finally wore off, thank God. I never took another one. But I was given Buspirone to take 2 times daily. It just takes longer time to kick in effect I just read that also in a search. So tonight (actually) I tried another Tizanidine. We have had some personal problems recently and I was lacking too much sleep and I started getting anxiety/panic attacks. Been quite a long time I had that problem.
After I went to lie down in my bed, early morning. At first it was fine, I was getting sleepy. But then strange thoughts were in my head, hard to shake off. I tried to sleep, probably forcing it. I had to get up due to another panic attack. I just fought it (the sleep) although I felt so sleepy. I tried to walk it off so I would not disturb my elder relative. I felt like I was in a trance like state (a zombie, if you please). And, I only took a half of a pill (my medical provider suggested I do that after I explained to her what happened the first time I tried it), and it still gave me that effect, but just could not sleep this time). I really need something. I may have to call my med provider again for something new. I probably should stick with the buspirone. I read it takes about 2-4 weeks to show any results. I have been taking it now for a 1 week and a half. It, at least, doesn't make me feel the way the Tizanidine does. Any suggestions as to what may be better and safer? I did try Xanax some years ago. It was the only medication that helped me. It also takes effect in just about a few hours when taking the pill. I tried a few years ago and asked for it by another then provider, who told me he did not want to prescribe it to me. I was shocked. I told him it really helped me. He said he did not want to prescribe it at the time. At that time there was some controversy regarding Xanax and it's use on the streets, people abusing it and selling it. He knew I would not do anything like that. The people who really need it (the right way) have to suffer due to a few abusers. Even my now provider would not give me the actual Xanax. Said they could only prescribe the generic of Xanax. Didn't help as well as Xanax.
I have recently experienced the same effect. I have included my own comment below for further information and my experience with this medication (Tizanidine). Thank you
I was prescribed tizanidine for chronic neck pain and muscle spasms. I told the doctor that last time I tried tizanidine it made knocked me out. He said it wasn't the tizanidine. This time around it makes me very drowsy and incoherent that I pass out for approximately 2 hours but afterwards I wake up and cannot sleep for the rest of the night. Is anyone else experiencing the same thing?
For 4yrs, I have been using a combination of Tizanidine 4mg and Amitriptyline 100mg due to chronic migraines.
I take them at bedtime. They make me tired. If I try to stay up longer, I hallucinate. I get very vivid images of people I have never seen before, like a movie playing. If I look at my husband sleeping next to me, it does no look like him, he might look like an animal or something I do not recognize.
If I up my dose of Tizanidine, I can not sleep. My body will not allow it. As soon as I start to doze off, I get painful jolts that wake me back up.
I’ve been taking tizanidine 3x daily for about 6 months. If I take it during the day, I get drowsy. I’ve skipped the daytime pills and took all 3 at night and I have as real of a hallucination as mushrooms. I don’t freak out, but when it’s a bit dark, I see all kinds of Small animals around me. Dogs and cats and such, even though we don’t have any. According to this, only .03% have this reaction.
I cannot sleep either. It’s working beautifully for my pain but I can’t sleep and I have the worst dry mouth. I’m calling my Doctor because I do need sleep.
I was just Prescribed this medication at a starting dose of 4 mg at night. I have not slept more than six hours total in the past three days. I am not going to continue taking this medication. I’ll go back to gabapentin at least I will get some sleep.
- Tizanidine Information for Consumers
- Tizanidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tizanidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.